# SDR QMLA2023032920022

- Difficulty date: March 27, 2023
- Submitted: March 29, 2023
- Operation: Air carrier
- Aircraft: N341AM
- Make and model: Urocop EC 130 B4
- Aircraft serial: 7232
- Aircraft time: 2,878 hours, 9,743 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 6,893 hours
- System (JASC): 3400 · Navigation System
- Part: Wire Harness
- Part number: CE2A26
- Condition: Unserviceable
- Location: Compass
- Stage of operation: AA
- How discovered: V
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

DURING CRUISE AT AN APPROXIMATE ALTITUDE OF 1700' AND 110 KNOTS AIRSPEED ON A FLIGHT TO THOMAS JEFFERSON UNIVERSITY HOSPITAL(9PA8) PHILADELPHIA, PA THE CREW AND I NOTICED WHAT SEEMED TO BE A SLIGHT BURNING ODOR. I SECURED THE CABIN DEMIST HEAT AND THE ODOR DISSIPATED. A SHORT TIME LATER THE ODOR REAPPEARED AND AS I WAS TRYING TO DETERMINE THE SOURCE, SMOKE BECAME VISIBLE FROM THE UPPER PORTION OF THE CABIN AND I IDENTIFIED THE SOURCE AS THE COMPASS, SIMULTANEOUSLY I NOTICED A GLOWING, THEN SUBSEQUENT SMALL FLAME BELOW THE COMPASS WHERE THE WIRING MEETS THE BOTTOM OF IT. MANUALLY EXTINGUISHED THE FLAME WITH MY HAND AND CONDUCTED AN EMERGENCY LANDING TO AN OPEN FARM FIELD. UPON LANDING VERIFIED THERE WAS NO FLAME OR CONTINUING HAZARD AND CONDUCTED A NORMAL SHUTDOWN. STARTED NOTIFICATION PROCEDURES PER COMPANY POLICY.
